Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
Question: Fatigue many years after heart attack
|Anonymous - Sat Dec 28, 2002 7:15 am||
I had a serious heart attack in 1985. Although that experience makes me tired, especially when I do physical work invovling any great exertion, for the past year I have been suffering extreme fatigue. My internist tells me that my heart condition is stabilized and that the fatigue is not cardiac related. Similarly, a cardiologist tells me that I have stabilized. My blood sugar was high (117 or so , up from 77 a year earlier) at my last physical#test taken Dec. 31, 2001; I have my blood sugar retested in early July. Could the fatigue be related be caro-sugar fatigue exacerbated, perhaps, by cardiac problems? My internist keeps telling me he has no explanation for the fatigue, having testing me for thyroid and other problems. jes
|Dr. Yasser Mokhtar - Sun Feb 09, 2003 11:07 pm||
Thank you very much for using our website.
Chronic fatigue is a very annoying problem. Sometimes it has a cause and sometimes one can not find any reason for it.
Checking a thyroid test was a very good thing to do.
In your case, there could be several reasons to feel fatigue. You could have mild degree of heart failure although i doubt it since you already saw your cardiologist.
Other causes include:
- Simple physical unfitness.
- Some medications that you are taking for your coronary disease, examples include a group of medications called beta-blockers (atenolol, metoprolol and the likes).
- Some medications that are used to treat high cholesterol (at top of the list zocor and the likes).
- If you have a condition known as "sleep apnea".
- Sometimes, the first symptom of depression might just be chronic fatigue.
- There are some infections that can cause chronic fatigue.
You might want to take some of these ideas to your doctor in the next visit, see what he thinks and go from there.
Once more thank you very much for using our website https://doctorslounge.com
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.